MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786626
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Micturition Urgency (1871); Pain (1994); Hematuria (2558); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inlay optima stent was expected to stay in a patient for 356 days.However, the doctor observed that patients returned to hospital after experiencing kidney pain were identified with stent encrusted in less than 06 months.Also stated this happened to minimum 10 patients.
 
Event or Problem Description
It was reported that the inlay optima stent was expected to stay in a patient for 356 days, the doctor saw patients who returned to hospital after experiencing kidney pain was found with stent encrusted in less than 06 months.Also stated this happened to minimum 10 patients and stent was being removed.Per follow up via ibc on 18feb2021, the patient experienced symptoms like pain, urge to urinate and hematuria and hence, the urgent retrieval of the stent was undergone in operation room (op) and placed another stent from another brand.
 
Additional Manufacturer Narrative
The reported event is confirmed as design related.No physical sample was returned however, a photo sample was submitted.The photo sample showed encrustation/calcification present on the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.A potential root cause for this event could be "material selection".The ureteral stent user manual, includes stent encrustation as a potential complication associated with retrograde/antegrade positioning of indwelling ureteral stents.The user manual also provides instructions to check for signs of encrustation periodically.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labelling review was not performed as the reported event is confirmed as design-related.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11436751
Report Number1018233-2021-01097
Device Sequence Number11539708
Product Code FAD
UDI-Device Identifier10801741015127
UDI-Public(01)10801741015127
Combination Product (Y/N)N
Initial Reporter CountryAG
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model Number786626
Device Catalogue Number786626
Device Lot NumberNGDT1521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date11/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown